Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 63, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 17, 2003, 8:02 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2003, 8:02 PM EDT (00:02 UTC)
- Expired
- Jul 17, 2003, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 17, 2:40 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 17, 2:40 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 240 PM EDT THU JUL 17 2003 GORGEOUS SUMMER AFTERNOON IN PROGRESS ACROSS ALL OF WRN AND CNTRL NY WITH PLENTY OF SUN, LOW HUMIDITY AND TEMPS OF 77-84...COOLEST NEAR LAKES. HOWEVER...WEAK COLD FRONT EXTENDS FROM GGN BAY TO CNTRL MICH AND CONTINUES TO MAKE SLOW BUT STEADY SOUTHWARD PROGRESS. AIRMASS AHEAD OF FRONT IS FAIRLY DRY...ESP FOR THE SEASON...SO CLOUD COVER IS PATCHY. A THIN RIBBON OF SHOWERS AND ISOLD TSTMS ALONG FRONT OVER MICH BUT VERY LITTLE ACTIVITY OVER SRN ONTARIO SO FAR. HOWEVER...RUC AND ETA12 CONTINUE TO SHOW SOME DEVELOPMENT NEXT FEW HOURS IN YXU-YYZ CORRIDOR AND CONCUR...AND WITH DECENT SW LAKE FLOW...THIS WILL ADD SOME CONVERGENCE ACROSS NIAG PENINSULA SO WE WILL SEE SCATD SHWRS/TSTMS EARLY THIS EVENING IN THAT AREA. THIS ACTIVITY WILL HOP OVER LAKE AND REINITIATE ALONG SOUTH SIDE OF LAKE SHADOW EARLY THIS EVE AS WELL SO SCATD ACTIVITY FROM SRN TIER INTO GEN VALLEY BY MID-LATE EVENING AS WELL. FINALLY...FRONTAL SHOWERS WILL CROSS ENTIRE AREA LATER THIS EVENING AND TWD MIDNIGHT. ALL THIS BEING SAID...EXPECT ACTIVITY TO REMAIN SCATD SO WILL USE CHC POPS ALL AREAS AND INCLUDE TSTM FOR EVENING ONLY...BASED ON UPSTREAM HISTORY. ALL MODELS SHOW FAIRLY GOOD PUSH OF DRIER AIR FOR FRIDAY...SO WILL GO WITH MOSTLY SUNNY NORTH ZONES BLENDING TO CLOUDS GIVING WAY TO SUN SRN TIER. MOS/MAV TEMPS FINE. WEEKEND LOOKS GOOD BUT NOT A LOCK AS WE WILL BE THREATENED ALONG OUR EDGES. ANOMALOUSLY STRONG UPPER LOW WILL TAKE UP RESIDENCE OVER CENTRAL QUEBEC...BUT FAR ENOUGH NORTH TO LIMIT ANY WRAPAROUND INFLUENCE ON OUR REGION TO JUST COOL WESTERLY BREEZES AND SOME CLOUD. ETA ACTUALLY SPITS OUT TRIFLING AMOUNTS OVER OUR NORTH COUNTRY SAT BUT POPS IN 25-30 RANGE WITH GFS DRIER. WILL HOLD OFF ON ANY MENTION FOR NOW. REST OF REGION WILL BE QUITE COOL SAT WITH 850 TEMPS ONLY IN +6 TO 8 RANGE...SO EXPECT PLENTY OF CU TO DEVELOP AND THEN FLATTEN...WILL GO WITH PTLY CLDY ALL ZONES AND SEPTEMBERLIKE L70S AT BEST. SFC RIDGE BUILDS ACROSS NORTHEAST SUNDAY AND MONDAY...BUT WEAK TROFFING STILL EXISTS AT 300-500MB. UPPER LOW LOSES ITS INFLUENCE...THEN MODELS BRING SUCCESSIVE CONVECTIVE COMPLEXES FROM MISS VALLEY ACROSS MICH TO ONTARIO JUST TO OUR NORTH LATER SUNDAY INTO MONDAY. 850S REBOUND TO MORE SEASONABLE LEVELS. ETA HAS ONE COMPLEX BRUSHING NIAG REGION SUN AFTERNOON BUT 20 POPS WILL DO FOR NOW. WILL GO WITH P/SUNNY ALL ZONES AND 75-80. GFS HAS FLIP-FLOPPED ON MONDAY WITH 12Z RUN SLOWER AND FURTHER WEST WITH NEXT SYSTEM THAN 06Z RUN (MORE LIKE 00Z RUN). AGREE WITH HPC IN SLOWING MATTERS DOWN AS UPPER TROF STEEPENS TO OUR WEST...SO THIS SHOULD HOLD OFF ANY SHOWERS UNTIL LATE MONDAY OR MONDAY NIGHT. WILL LEAVE MONDAY DRY AND WARM AT THIS STAGE BUT BRING POPS IN MON NT FROM WEST TO EAST. TUES AND WED LOOKS UNSETTLED AND COOL AS UPPER LOW DEEPENS AND SLOWS OVER NEW ENG. SOME IMPROVEMENT POSSIBLE THURS BUT THIS IS WAY OUT. THATS IT FROM THE SUNNY BUF THIS AFTERNOON. PLENTY OF COLLAB WITH NEIGHBORING OFFICES...THANKS. GRIDS POSTED. WRKZONES AVAIL BY 320. ON STREET BY 345. TAKE IT EASY. .BUF...NONE. MCLAUGHLIN
Hazardous weather outlook, Jul 17, 3:53 AM EDT, 16 hours 9 minutes before
NYZ001>008-010>014-019>021-085-170945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 353 AM EDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:19 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 41 min |
| Jul 18, 3:57 AM EDT | Special Marine Warning | BUF | 48 min | |
| Jul 18, 3:57 AM EDT | Special Marine Warning | BUF | 48 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.